Dear Fellow Members…Thanks for the Support

What I really enjoy about our group is that it truly is a “support ” group ready to share knowledge, information, ideas and tricks they’ve  learned along the way with each other.  its easy, over time, to become more of a speakers’ bureau but when ours leaned a bit too far in that direction, members chose to keep the “support” element strong.  So we are trying to find balance.

When any one of us havs questions, the membership really takes the time and attention  necessary to help.  Since our last meeting, a letter from a member asked about Rytary and possible side effects.  She thought she was experiencing something odd and was wondering if her new medicine was responsible.  Advice and answers follow :

Member 1:

I’ve been on Rytary approx. one month w/o any particular side effects except for dry mouth……..which is not at all worrisome! In fact its cured my “crocked toe” syndrome…….which was not only very annoying but at times a bit painful.
So………one might say its working well for me! Since it seems I’ll be on this drug for awhile……Now all I need to do it get the outrageous cost down from $100 a month…….a bit pricey but, I’m worth it!

Member 2:

I don’t know if you’d call this a side effect so much as a dosage issue, but there’s a wide variability on what Rytary actually does to me with any given dose. About half the time it works perfectly and is far superior to Sinemet, some of the time almost nothing happens and it’s like the pill has gone into a black hole, and some of the time I get some significant dyskinesia.

You can forward my email on to the questioner and tell her I’d be happy to talk to her further if that would help.

Member 3:

I found no side effects. I am still taking the Rytary.

Member 4:

Appointment with [my neurologist] today and I know trying Rytary again is going to come up. Any thoughts on your experience you’d care to Share? I’m mixed on it. Sinemet dosage is every 2.45 hours but I am overall doing well on it.
Member 5:

I have taken Rytary for a year or more. I’m OK with it. But it does take about 45 minutes to kick in.

Member 6:

This is an excellent question. You know I quit after a short, overdosed trial period. [my neurologist]wants to put me on Rytary next visit, in a week or so. I am leery due to past experience. He says, I will be at a much lower dose. So I am very interested in feedback from people who have been on it awhile. I know [a couple members] both said they felt better in a matter of days. [One] told me last meeting she has no side effects and it works well for her. [Another] ,is still adjusting to both frequent med changes and the disease itself. I haven’t asked in a while how you’re doing on Rytary.

Member 7:

And, yes, I have been on  Rytary for about a year but have only felt settled into it over the last 3 or 4 months.  When it works ,its great, but to me, its a bit inconsistent. On some days, I feel like it just doesn’t kick on at all..  I suspect its sensitive to my diet, schedule, and stress level.

I had an appointment with my neurologist this week so I posed a couple questions on this topic. I asked him,
” What kind of strange or unusual side effects do you see with people on Rytary?”  He replied that since it was the same medicine as Sinemet, just a different delivery system,  there were no unusual side effects.”  So I followed up with something I’d heard repeated, “But, isn’t it true that more women have trouble with it than men? No, he said, in fact he’s seen the opposite in his practice.

So, the member who first asked the question is grateful for your responses.  She feels that its unlikely  that Rytary is responsible for her latest complaint but will follow up with her neurologist .

And, finally, this: Sent along by one of our own,  a chance to help with some research on Rytary.
I’m on the Michael J F ox Foundation  Patient CouncilThe Foundation developed the survey below about Rytary and has asked us to forward to interested people and groups. I don’t know if you want to forward it on to the WWPD members, and there’s no expectation or pressure from me that you do. Just thought I’d give you the opportunity.

From the Michael J Fox Foundation, a chance to speak up.:

Have you been prescribed Rytary to help manage your Parkinson’s disease symptoms?  If so, you can help inform MJFF’s research funding, educational endeavors and public policy efforts.

Take our anonymous 10-minute survey about your experience and overall satisfaction with Rytary. The results of the survey will be used to better understand the benefits, side effects and any challenges associated with the drug.

TAKE THE SURVEY

Never heard of Rytary but want to know more? Visit our website to learn about this and other recently approved therapies to treat Parkinson’s disease symptoms.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s